Jul 10, 2008
I just start medication this week my cd4 is 350 , so why wait , Am on Kaletra + Truvada , my question is can I get trouble sleping on this combo. Please answer me. Thanks
Response from Dr. DeJesus
I am assuming you meant to ask "slipping" or "skipping dosages"? You can get in trouble by skipping dosages with any HIV treatment, with some more than others. There are three factors to consider: (1) What are the half lives of the medications that you are taking? (2) Is your viral load already undetectable at the time you are missing dosages? and (3) How many dosages are you missing?
The "half-life" of the drug refers to the time that the medication remains in your system after you have taken the last dose. Medications with short half lives are less "forgiven", meaning that you can get more in trouble (i.e; failing treatment and developing resistant) by skipping dosages. Of the HIV meds that you are taking, Kaletra is not too forgiven and should be taken as prescribed. Truvada is a bit more forgiven because it has a longer half-life, thus skipping a dose infrequently will cause potentially less problems. When you take HIV meds with very different half lives, like Kaletra (shorter half-life) and Truvada (longer half-life), skipping dosages can become a problem, because the Kaletra will disappear from your system soon, leaving the Truvada unprotected.
You recently started medications, so the likelihood is that your viral load is not undetectable yet, so skipping medications at this time is even riskier. Once your viral load is undetectable, the risk of developing resistance by skipping a dose infrequently decreases. My recommendation: "don't take that chance" take the meds as instructed and avoid this potential complication.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Itchy Red Spots After Anal Sex Top Worried I Have HIV
- Does Bactrim Treat Syphilis?
- How Long Does It Normally Take For Your Pap Smear Test Results Come Back?
- 14 Months After Possible Exposure Results Non Reactive
- Are Purple Bumps On Side Of Mouth Cheeks A Sign Of Hiv?
- Burning Sensation In Groin Area
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.